Bleomycin-induced skin toxicity: a case of flagellate dermatitis.
- Author(s): Pretorius, Monique;
- Steenkamp, Ilana;
- Spies, Leana;
- van der Linde, Gerhard
- et al.
Published Web Locationhttps://doi.org/10.5070/D327854721
Bleomycin, an antineoplastic, glycopeptide antibiotic is commonly used to treat several malignancies, in particular, lymphomas, testicular carcinoma, and squamous cell carcinoma. As bleomycin degradation by enzyme hydrolase is less in the skin and lungs, a higher likelihood of cutaneous toxicity exists. We present a case of bleomycin-induced flagellate dermatitis, a characteristic cutaneous eruption that occurred as a result of bleomycin administration. A 58-year-old man with Stage 4 diffuse large B-cell lymphoma presented with sudden onset of skin lesions that appeared five weeks after initiation of third-line bleomycin-containing palliative chemotherapy. The whip-like, linear, hyperpigmented plaques were indicative of flagellate dermatitis. We aim to present the natural course of bleomycin flagellate dermatitis and its natural course.